3 doctors weighed in:
Can taking prednisone or topical steroids make a rash worse?
3 doctors weighed in

Dr. Bruce Rothschild
Internal Medicine - Rheumatology
1 doctor agrees
In brief: Yes
Yes, especially if the rash is caused by infection or if there is an allergy to the specific steroid preparation.

In brief: Yes
Yes, especially if the rash is caused by infection or if there is an allergy to the specific steroid preparation.
Dr. Bruce Rothschild
Dr. Bruce Rothschild
Thank
Dr. John Ebner
Dermatology
In brief: Absolutely!
Oral and topical steroids are useful for inflammatory skin conditions like eczema.
However, these medications can be harmful and make a rash worse if the rash is caused by an infection. This is most commonly seen when a steroid is applied to a fungal rash (like athlete's foot or jock itch or ring worm). These infections use steroids like gasoline on a fire and cause the rash to worsen quickly.

In brief: Absolutely!
Oral and topical steroids are useful for inflammatory skin conditions like eczema.
However, these medications can be harmful and make a rash worse if the rash is caused by an infection. This is most commonly seen when a steroid is applied to a fungal rash (like athlete's foot or jock itch or ring worm). These infections use steroids like gasoline on a fire and cause the rash to worsen quickly.
Dr. John Ebner
Dr. John Ebner
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
107,000 doctors available
Read more answers from doctors